MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH

STRYKER TRAUMA KIEL SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH
Model Number 1910-2000
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during a primary foot procedure, the sonic generator was powered up.The touch screen would not register any touches, and a loud, high-pitched noise came from within the generator.The screen then generated an error message: "f00400 system fault".The device was plugged into other outlets and exhibited the same behavior.Surgery was completed successfully with an overall delay of approximately 25 minutes.The rep confirmed that no further information is available.
 
Additional Manufacturer Narrative
The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.Visual inspection: the console was received with the warranty seal broken.Also labels, adhesive residue, smudges were noticed throughout the externally.Also the corner rear of the cover was noticed to be bent.Functional inspection: a footswitch and handpiece were connected to the console and were functional.No issues of a non responsive screen along with a f00400 system fault error were reproduced.In addition with the accessories connected, the console was power cycled and able to complete the boot process without any errors.The probable root cause for frozen screen could be the front panel grounding against the active area of the touchscreen due to misalignment from severe shipping conditions.The probable root cause for the f00400 error is the software rev 2.0, rev.2.2 was released to mitigate errors.Review of complaint history, capa database and risk analysis did not identify any conspicuity.There were no actions in place related to the reported event for the subject product.
 
Event or Problem Description

Brand Name
SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9569766
Report Number0009610622-2020-00011
Device Sequence Number535572
Product Code HTY
UDI-Device Identifier07613252495079
UDI-Public07613252495079
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1910-2000
Device Catalogue Number19102000
Device Lot Number16H512484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1